Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Jacksonville, FL

December 8, 2021Hamilton County, Florida

NWS Jacksonville, FL issued this special weather statement at Dec 8, 2021, 3:02 PM EST for Hamilton County, Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 8, 2021, 3:02 PM EST (20:02 UTC)
Expired
Dec 8, 2021, 3:30 PM EST
In force
28 min
Issued by
NWS Jacksonville, FL
Hail
0.00 in
Wind
40

County Hamilton County, FL

The radar

The Moody AFB radar (KVAX), 61 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.0 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-12-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 353 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-12-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
353 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
594 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
221 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted.

531 
WWUS82 KJAX 082002
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
302 PM EST Wed Dec 8 2021
 
FLZ020-021-122-082030-
Hamilton FL-Suwannee FL-Northern Columbia FL-
302 PM EST Wed Dec 8 2021

...A strong thunderstorm will impact portions of north central
Columbia, northern Suwannee and southern Hamilton Counties through
330 PM EST...

At 301 PM EST, Doppler radar was tracking strong thunderstorms over 
Suwannee River State Park to eastern Hamilton county, moving east at 
30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Live Oak, Suwannee Springs, Suwannee River State Park, Belmont,
Newburn and Houston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3030 8323 3031 8321 3032 8322 3033 8321
      3035 8321 3035 8319 3038 8319 3039 8317
      3041 8318 3042 8319 3059 8265 3022 8285
      3028 8323
TIME...MOT...LOC 2001Z 281DEG 25KT 3040 8314 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

SHASHY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Dec 8, 11:30 AM EST, 3 hours 32 minutes earlier.

Area forecast discussion, Dec 8, 11:30 AM EST, 3 hours 32 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1130 AM EST Wed Dec 8 2021

.AVIATION...
[Through 18Z Thursday]

Breezy southwesterly winds affect the terminals this afternoon
ahead of a cold front. A line of showers with a few thunderstorms
along the frontal boundary will move southeastward from central
Georgia affecting the terminals after 20Z. A brief period of
gusty winds and MVFR conditions is expected during these showers
through around 01Z, followed by surface winds shifting to
northwesterly around 5 knots. MVFR ceilings will remain possible
through around 06Z, with IFR conditions possible at the inland
northeast FL terminals after 06Z Thursday due to potential fog
formation.

&&

.PREV DISCUSSION [929 AM EST]...

.Near Term.../through Tonight/...

Cold front will move into SE GA this morning. Low level moisture
will continue to result in fog formation across NE FL this
morning, which will advect northeast with the flow. The fog may
lift a little earlier Today, than the last few days, as wind picks
up ahead of approaching front.

Showers with a few thunderstorms will be possible along the frontal
boundary is it moves southeast across area Today. The front will
move southeast of forecast area this evening, then high pressure
will build to the north northwest overnight. The best upper support
will be across SE GA this morning, thus best chance for thunderstorm
development, with the front weakening as it moves across NE FL.

Highs Today will trend above normal. Cold advection will begin
overnight across SE GA, with lows falling into the middle 40s over
interior portions of SE GA. Elsewhere, lows in the 50s will be
common.

.Short Term.../Thursday through Saturday/...

The frontal boundary will slowly lift back to the north as a warm
front Thursday into Thursday night. The boundary will be just to
the north Friday, as upper wave moves east along it. While can not
completely rule out the chance for a few showers as the warm
front lifts through Thursday into Thursday night, the best chance
will be across interior SE GA as a wave passes along the front.

High pressure will build to the northeast through Friday, then
more toward the east on Saturday, as another front approaches from
the northwest. Current timing pushes this front into western
counties late in the day Saturday, bringing a chance for showers
there. A few thunderstorms will also be possible.

A wedge of cooler air will advect south down the coast Thursday as
high builds to the north. This will lead to a significant gradient
in temperatures, with highs ranging from the middle 60s over coastal
SE GA, to around 80 south of Gainesville. For the rest of this
period, temperatures are expected to be above seasonal averages.

.Long Term.../Saturday night through Tuesday/...

The cold front will weaken as it moves southeast across region
Saturday night, with high pressure building from the northwest
behind it. A few thunderstorms will be possible as the front
passes through.

The high will strengthen as it builds to the north Sunday
through the early part of next week.

Models are depicting the potential for an inverted trough to develop
in the onshore flow pattern. If this trough develops, the
gradient between the high and the trough could lead to a period of
enhanced onshore flow early next week. This potential will
continue to be monitored.

Above normal temperatures expected for Saturday night, with a cooler
than normal day Sunday. Readings will be closer to seasonal averages
for Sunday night and Monday. With the onshore flow pattern, an east
to west temperature gradient will be expected Monday night into
Tuesday.

.Marine...

A cold front will move southeast across the area through this
evening. High pressure will build to the north overnight. High
pressure will build to the northeast Thursday through Friday, then
more toward the east Saturday. A cold front will move across area
late Saturday through Saturday night. High pressure will build to
the north Sunday through the early part of next week.

Rip Currents: SE GA: Low Today, Moderate Thursday
              NE FL: Low Today, Moderate Thursday

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  74  46  69  55  79 /  60   0   0  10  20
SSI  75  53  66  57  73 /  60  10   0  10  10
JAX  77  54  70  57  79 /  60  10  10   0   0
SGJ  79  59  72  60  78 /  30  30  10   0   0
GNV  77  57  75  60  81 /  40  20   0   0   0
OCF  78  59  78  60  82 /  30  30  10   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Dec 8, 1:52 PM EST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
152 PM EST Wed Dec 8 2021

GAZ151>154-162-163-165-166-250-264-350-364-081945-
Pierce GA-Northeastern Charlton GA-Inland Glynn GA-Clinch GA-
Inland Camden GA-Coastal Glynn GA-Western Charlton GA-Brantley GA-
Echols GA-Coastal Camden GA-Northern Ware GA-Southern Ware GA-
152 PM EST Wed Dec 8 2021

...Strong thunderstorms will impact portions of northwestern Camden,
southwestern Glynn, southeastern Pierce, northwestern Echols,
Brantley, central Ware, Clinch and northern Charlton Counties through
245 PM EST...

At 152 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Nahunta to near Lake Park. Movement was
east at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Brunswick, Waycross, Homerville, Nahunta, Argyle, Statenville, Du
Pont, Hickox, Boggy Bay and Mayday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3079 8313 3080 8313 3081 8310 3083 8310
      3083 8309 3085 8309 3085 8301 3086 8301
      3087 8297 3110 8297 3130 8191 3111 8142
      3066 8308 3075 8314
TIME...MOT...LOC 1852Z 278DEG 25KT 3117 8193 3077 8318

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CHANEY
Special weather statement, Dec 8, 2:06 PM EST, 56 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
206 PM EST Wed Dec 8 2021

FLZ020-021-122-GAZ162-081945-
Hamilton FL-Suwannee FL-Northern Columbia FL-Echols GA-
206 PM EST Wed Dec 8 2021

...A strong thunderstorm will impact portions of north central
Columbia, north central Suwannee, northeastern Hamilton and
southeastern Echols Counties through 245 PM EST...

At 206 PM EST, Doppler radar was tracking a strong thunderstorm near
Jasper, moving east at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Jasper and Belmont.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3068 8259 3066 8258 3059 8258 3057 8250
      3042 8254 3039 8307 3055 8309
TIME...MOT...LOC 1906Z 261DEG 23KT 3049 8302

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

SHASHY
Special weather statement, Dec 8, 2:16 PM EST, 46 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
216 PM EST Wed Dec 8 2021

GAZ153-154-081945-
Inland Glynn GA-Coastal Glynn GA-
216 PM EST Wed Dec 8 2021

...A strong thunderstorm will impact portions of southeastern Glynn
County through 245 PM EST...

At 216 PM EST, Doppler radar was tracking a strong thunderstorm over
Dock Junction, moving east at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Brunswick, St. Simons Island, Dock Junction, Country Club Estates and
Sea Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3119 8125 3110 8137 3108 8137 3119 8161
      3129 8150 3130 8141 3128 8138 3129 8139
      3129 8138 3130 8137 3130 8134 3128 8132
      3128 8126 3127 8122
TIME...MOT...LOC 1916Z 278DEG 19KT 3123 8150

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

SHASHY
Special weather statement, Dec 8, 2:24 PM EST, 38 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
224 PM EST Wed Dec 8 2021

GAZ153-154-165-166-082000-
Inland Glynn GA-Inland Camden GA-Coastal Glynn GA-Coastal Camden GA-
224 PM EST Wed Dec 8 2021

...A strong thunderstorm will impact portions of northeastern Camden
and southwestern Glynn Counties through 300 PM EST...

At 223 PM EST, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout near Waverly, or 8 miles west of
Brunswick, moving east at 35 mph.

HAZARD...Landspouts and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

Locations impacted include...
Brunswick, Jekyll Island and Dover Bluff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3110 8137 3091 8140 3104 8173 3115 8171
      3121 8167 3112 8134
TIME...MOT...LOC 1923Z 289DEG 28KT 3111 8162

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

SHASHY
Special weather statement, Dec 8, 2:42 PM EST, 20 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
242 PM EST Wed Dec 8 2021

FLZ020-122-GAZ152-153-162-163-165-166-250-264-350-364-082015-
Hamilton FL-Northern Columbia FL-Northeastern Charlton GA-
Inland Glynn GA-Clinch GA-Inland Camden GA-Western Charlton GA-
Brantley GA-Echols GA-Coastal Camden GA-Northern Ware GA-
Southern Ware GA-
242 PM EST Wed Dec 8 2021

...Strong thunderstorms will impact portions of north central
Columbia, northern Hamilton, Camden, southwestern Glynn, Echols,
southeastern Brantley, southeastern Ware, southeastern Clinch and
Charlton Counties through 315 PM EST...

At 241 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Hickox to near Blue Springs. Movement was
southeast at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Jasper, Folkston, Woodbine, Jennings, Fargo, Statenville, Stephen
Foster State Park, Homeland, Crossroads and Race Pond.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3063 8327 3063 8314 3072 8313 3120 8177
      3099 8143 3093 8144 3082 8194 3083 8195
      3081 8196 3041 8319 3042 8322 3046 8322
      3047 8324 3052 8324 3055 8326 3059 8326
TIME...MOT...LOC 1941Z 297DEG 32KT 3107 8195 3053 8327

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

SHASHY
Special weather statement, Dec 8, 3:02 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
302 PM EST Wed Dec 8 2021

FLZ020-021-122-082030-
Hamilton FL-Suwannee FL-Northern Columbia FL-
302 PM EST Wed Dec 8 2021

...A strong thunderstorm will impact portions of north central
Columbia, northern Suwannee and southern Hamilton Counties through
330 PM EST...

At 301 PM EST, Doppler radar was tracking strong thunderstorms over
Suwannee River State Park to eastern Hamilton county, moving east at
30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Live Oak, Suwannee Springs, Suwannee River State Park, Belmont,
Newburn and Houston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3030 8323 3031 8321 3032 8322 3033 8321
      3035 8321 3035 8319 3038 8319 3039 8317
      3041 8318 3042 8319 3059 8265 3022 8285
      3028 8323
TIME...MOT...LOC 2001Z 281DEG 25KT 3040 8314

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

SHASHY

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 7, 11:43 PM ESTDense Fog AdvisoryJAXAlachua, Bradford, Clay, Duval, Flagler, Gilchrist and 4 more9 hr
Dec 8, 1:45 PM ESTSpecial Marine WarningJAX90 min
Dec 8, 2:06 PM ESTSpecial Weather StatementJAXHamilton39 min
Dec 8, 2:42 PM ESTSpecial Weather StatementJAXHamilton33 min
Dec 8, 2:55 PM ESTTornado WarningJAXBaker, Columbia35 min
Dec 8, 3:13 PM ESTSpecial Marine WarningJAX62 min
Dec 8, 3:32 PM ESTSpecial Weather StatementJAXBaker, Columbia, Suwannee43 min
Dec 8, 3:45 PM ESTSpecial Weather StatementJAXNassau45 min
Dec 8, 3:57 PM ESTSevere Thunderstorm WarningJAXColumbia, Suwannee32 min
Dec 8, 4:25 PM ESTSpecial Weather StatementJAXBaker35 min
Dec 8, 4:32 PM ESTSpecial Weather StatementJAXUnion28 min
Dec 8, 5:01 PM ESTSpecial Weather StatementJAXBradford, Clay, Union44 min
Dec 8, 5:18 PM ESTSevere Thunderstorm WarningJAXAlachua, Bradford, Clay27 min
Dec 8, 5:47 PM ESTSpecial Weather StatementJAXClay43 min
Dec 8, 6:11 PM ESTSpecial Weather StatementJAXSaint Johns34 min
Dec 8, 6:56 PM ESTSpecial Marine WarningJAX64 min
Dec 8, 11:19 AM ESTSpecial Weather StatementJAXJeff Davis41 min
Dec 8, 11:54 AM ESTSpecial Weather StatementJAXAppling51 min
Dec 8, 12:24 PM ESTSpecial Weather StatementJAXPierce, Wayne51 min
Dec 8, 12:37 PM ESTSpecial Weather StatementJAXPierce, Wayne38 min
Dec 8, 1:12 PM ESTSpecial Weather StatementJAXBrantley, Pierce, Ware48 min
Dec 8, 1:49 PM ESTSpecial Weather StatementJAXGlynn26 min
Dec 8, 1:52 PM ESTSpecial Weather StatementJAXBrantley, Clinch, Echols, Ware53 min
Dec 8, 2:16 PM ESTSpecial Weather StatementJAXGlynn29 min
Dec 8, 2:24 PM ESTSpecial Weather StatementJAXGlynn36 min
Dec 8, 3:17 PM ESTSpecial Weather StatementJAXCamden, Charlton28 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.